"They stopped the heparin immediately and Lisa, my daughter, was discharged the next day, but the rash and swelling never went away. I took her to another hospital and the doctors told me that she had lost two units of blood so she had to be given another two units to replace the blood lost, and a catheter was put into her right groin.
"I saw Lisa later that day and while I was there, a nurse injected her with Heparin, even though 'Do not give heparin' was on my daughter's chart. Of course I was furious and demanded to speak with her doctor, who just said that heparin injection was different than heparin IV.
"It gets much worse. That same day Lisa fell in the hospital; she had a stroke (the doctor told me she suffered a stroke and it is on her medical record) and broke her knee bone. I phoned the CEO of the hospital and complained. He called the orthopedic team and booked surgery—immediately. When Lisa came out of surgery she was in ICU: her abdominal cavity and bowels were so swollen they were going to do a colectomy—she was given IV heparin again, this time before surgery.
READ MORE HEPARIN LEGAL NEWS
"Lisa is 37 years old and she has hypertension but it was always under control. I believe the heparin triggered the stroke. I spoke with an attorney here in Michigan. He said that he would take her case but so much happened to her that it is so complicated, and because of the laws in Michigan, he can't handle it, so he advised me to contact an experienced heparin attorney.
"Everyone was trying to ignore the fact that she was given Heparin and I am very angry that nobody takes responsibility for this error—someone has to do something about heparin reactions—I can't help but think that Lisa suffered because of heparin contamination."